Archives of the Turkish Society of Cardiology
Osborn wave and new-onset atrial fibrillation related to hypothermia after synthetic cannabis (bonsai) abuse [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2019; 47(4): 315-318 | DOI: 10.5543/tkda.2018.30513

Osborn wave and new-onset atrial fibrillation related to hypothermia after synthetic cannabis (bonsai) abuse

Hatice Topçu1, Gökhan Aksan2, Banu Karakuş Yılmaz1, Mehmet Tezcan2, Serhat Sığırcı2
1Department Of Emergency Medicine, Şişli Hamidiye Etfal Training And Research Hospital, İstanbul; Turkey.
2Department Of Cardiology, Şişli Hamidiye Etfal Training And Research Hospital, İstanbul; Turkey

An Osborn wave may be observed on an electrocardiogram (ECG) as a late delta wave at the end of the QRS complex in cases of hypothermia. An 18-year-old male known to be a synthetic cannabinoid user was found unconscious and hypothermic. The patient’s body temperature was 33ºC, and an Osborn wave and atrial fibrillation were detected in ECG readings. Following the application of heating and supportive therapy, consciousness returned and the ECG findings improved. Rewarming and supportive treatment can be life-saving in a hypothermic patient when initiated as soon as possible.

Keywords: Hypothermia, Osborn waves, Bonsai

How to cite this article
Hatice Topçu, Gökhan Aksan, Banu Karakuş Yılmaz, Mehmet Tezcan, Serhat Sığırcı. Osborn wave and new-onset atrial fibrillation related to hypothermia after synthetic cannabis (bonsai) abuse. Turk Kardiyol Dern Ars. 2019; 47(4): 315-318

Corresponding Author: Gökhan Aksan, Türkiye
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale